Existence and stability of standing waves of fourth order nonlinear Schrödinger type equation related to vortex filament

Masaya Maeda, Junichi Segata

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

In this paper, we study the fourth order nonlinear Schrödinger type equation (4NLS) which is a generalization of the Fukumoto-Moffatt [5] model that arising in the context of the motion of a vortex filament. Firstly, we mention the existence of standing wave solution and the conserved quantities. We next investigate the case that the equation is completely integrable and show that the standing wave obtained in [20] is orbitally stable in Sobolev spaces Hm with m ∈ N. Further, we show that the completely integrable equation is ill-posed in Hs with s ∈(-1/2,1/2) by following Kenig-Ponce-Vega [13].

Original languageEnglish
Pages (from-to)1-14
Number of pages14
JournalFunkcialaj Ekvacioj
Volume54
Issue number1
DOIs
Publication statusPublished - Jul 20 2011
Externally publishedYes

Fingerprint

Vortex Filament
Standing Wave
Fourth Order
Vega
Integrable Equation
Conserved Quantity
Sobolev Spaces
Motion
Model
Context
Generalization

All Science Journal Classification (ASJC) codes

  • Analysis
  • Algebra and Number Theory
  • Geometry and Topology

Cite this

Existence and stability of standing waves of fourth order nonlinear Schrödinger type equation related to vortex filament. / Maeda, Masaya; Segata, Junichi.

In: Funkcialaj Ekvacioj, Vol. 54, No. 1, 20.07.2011, p. 1-14.

Research output: Contribution to journalArticle

@article{cdab32e3aedf42c1a7ca8805cff9c2f3,
title = "Existence and stability of standing waves of fourth order nonlinear Schr{\"o}dinger type equation related to vortex filament",
abstract = "In this paper, we study the fourth order nonlinear Schr{\"o}dinger type equation (4NLS) which is a generalization of the Fukumoto-Moffatt [5] model that arising in the context of the motion of a vortex filament. Firstly, we mention the existence of standing wave solution and the conserved quantities. We next investigate the case that the equation is completely integrable and show that the standing wave obtained in [20] is orbitally stable in Sobolev spaces Hm with m ∈ N. Further, we show that the completely integrable equation is ill-posed in Hs with s ∈(-1/2,1/2) by following Kenig-Ponce-Vega [13].",
author = "Masaya Maeda and Junichi Segata",
year = "2011",
month = "7",
day = "20",
doi = "10.1619/fesi.54.1",
language = "English",
volume = "54",
pages = "1--14",
journal = "Funkcialaj Ekvacioj",
issn = "0532-8721",
publisher = "Mathematical Society of Japan - Kobe University",
number = "1",

}

TY - JOUR

T1 - Existence and stability of standing waves of fourth order nonlinear Schrödinger type equation related to vortex filament

AU - Maeda, Masaya

AU - Segata, Junichi

PY - 2011/7/20

Y1 - 2011/7/20

N2 - In this paper, we study the fourth order nonlinear Schrödinger type equation (4NLS) which is a generalization of the Fukumoto-Moffatt [5] model that arising in the context of the motion of a vortex filament. Firstly, we mention the existence of standing wave solution and the conserved quantities. We next investigate the case that the equation is completely integrable and show that the standing wave obtained in [20] is orbitally stable in Sobolev spaces Hm with m ∈ N. Further, we show that the completely integrable equation is ill-posed in Hs with s ∈(-1/2,1/2) by following Kenig-Ponce-Vega [13].

AB - In this paper, we study the fourth order nonlinear Schrödinger type equation (4NLS) which is a generalization of the Fukumoto-Moffatt [5] model that arising in the context of the motion of a vortex filament. Firstly, we mention the existence of standing wave solution and the conserved quantities. We next investigate the case that the equation is completely integrable and show that the standing wave obtained in [20] is orbitally stable in Sobolev spaces Hm with m ∈ N. Further, we show that the completely integrable equation is ill-posed in Hs with s ∈(-1/2,1/2) by following Kenig-Ponce-Vega [13].

UR - http://www.scopus.com/inward/record.url?scp=79960382051&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79960382051&partnerID=8YFLogxK

U2 - 10.1619/fesi.54.1

DO - 10.1619/fesi.54.1

M3 - Article

AN - SCOPUS:79960382051

VL - 54

SP - 1

EP - 14

JO - Funkcialaj Ekvacioj

JF - Funkcialaj Ekvacioj

SN - 0532-8721

IS - 1

ER -